Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Peeling skin, white flakes from eyebrows. Advised Efficort cream. Can be used safely?

Hello Doctor, for last 2 to 3 years I have skin peeling like white flakes from my eyebrows, inchiness and eyebrows becoming scanty. I was advised to use Efficort cream once a day for a week by a dermatologist . I have been using it for more 2 weeks now, the problem is less but now gone. Can I continue using this cream safely and for how long? Will this cream help me grow back my eye brows also? Many thanks for your time and advise. PG
Asked On : Thu, 6 Dec 2012
Answers:  2 Views:  901
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Welcome to HCM.
Your skin condition is most likely Seborreic dermatitis, a variant of eczema.
For control this condition you could apply a Ketoconazole containing shampoo e.g. Nizoral/Nizoder regularly and wash after 5-10 minutes. You can continue your cream for 2 weeks than switch to a preperation of Tacrolimus 0.03% ointment for 1 or 2 months these might help to grow your eye brows.
With regards.
Dr. MM Mahmud (Dhaka,Bangladesh)
Answered: Thu, 6 Dec 2012
I find this answer helpful
General & Family Physician Dr. Stephen Christensen's  Response
Hello. I'm Dr. Christensen.
It isn't possible to diagnose your problem without an examination, but it sounds like you have a condition called seborrheic dermatitis, or seborrhea. The cause of seborrhea is unknown, but many experts believe a fungus that normally inhabits human skin could play a role. Seborrhea can be treated with a variety of agents, including corticosteroids, such as Efficort, coal tar preparations, antifungal creams (terbinafine, ketoconazole, etc.), zinc pyrithione and selenium sulfide.
Efficort is fairly potent corticosteroid, so it should only be used on your face for a week at a time. Using it for longer periods could cause thinning and even worsening inflammation of your facial skin (a condition known as steroid-induced rosacea). Therefore, you should follow your dermatologist's instructions and only use Efficort for one week and then stop. If you then let your skin rest for two weeks, you can use the Efficort for another week, then stop for two weeks, and so on. If this routine doesn't adequately control the flaking in your eyebrows (and it might even allow your eyebrows to grow back), see your dermatologist for further treatment.
I hope that answers your question. Good luck!
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor